MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GROUP A SELECTIVE STREP AGAR W/5% SHEEP BLOOD (SSA¿); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GROUP A SELECTIVE STREP AGAR W/5% SHEEP BLOOD (SSA¿); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221780
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device expiration date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during use with the bd bbl¿ group a selective strep agar w/5% sheep blood (ssa¿), false results were obtained.There was no report of patient impact.The following information was provided by the initial reporter: customer reports defective plate of 221780 causing test result incorrect.
 
Additional Manufacturer Narrative
Investigation summary during manufacturing of material 221780, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Group a selective strep agar with 5% sheep blood is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.No batch number, returns or photos were provided for investigation.Trending was done on the appropriate data bases for material 221780 and no history could be found for performance issues or physical plate defects from qc testing in the last 12 months.The complaint history was reviewed for material 221780 and there are no other complaints for performance defects in the last 12 months.Bd will continue to trend for defects.This complaint cannot be confirmed.
 
Event or Problem Description

Brand Name
BD BBL¿ GROUP A SELECTIVE STREP AGAR W/5% SHEEP BLOOD (SSA¿)
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key18024523
Report Number1119779-2023-01189
Device Sequence Number7759237
Product Code JSI
UDI-Device Identifier30382902217801
UDI-Public(01)30382902217801
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K840294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number221780
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date10/27/2023
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown